Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 493, NWS North Platte, NE

October 5, 20074 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Oct 5, 2007, 9:33 PM CDT for 4 counties in Nebraska. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 5, 2007, 9:33 PM CDT (02:33 UTC)
Expired
Oct 5, 2007, 10:30 PM CDT
In force
57 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Boyd County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 170 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 5, 10:00 PM CDTHAIL 0.881 Se Lynch, NEHAIL FROM 1000 TO 1030 PM CDT WITH SHEETS OF RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3241 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 060233
SVRLBF
NEC015-089-103-149-060330-
/O.NEW.KLBF.SV.W.0493.071006T0233Z-071006T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
933 PM CDT FRI OCT 5 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOYD COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF SPENCER...
  NORTHERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF ONEILL...
  EASTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHEASTERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1030 PM CDT.

* AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF NAPER TO
  PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT AREA TO 6 MILES SOUTHEAST
  OF REDBIRD STATE WILDLIFE MANANGEMENT AREA...OR ALONG A LINE
  EXTENDING FROM 20 MILES NORTHEAST OF BASSETT TO SPENCER TO 20 MILES
  NORTHEAST OF ONEILL...AND MOVING NORTH AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  REDBIRD STATE WILDLIFE MANANGEMENT AREA...BRISTOW AND ANOKA BY 940
  PM CDT...
  NAPER AND LYNCH BY 945 PM CDT...
  MONOWI BY 950 PM CDT...
  GROSS BY 955 PM CDT...

LAT...LON 4243 9872 4233 9919 4277 9943 4299 9936
      4301 9851 4295 9845 4290 9832 4258 9830
TIME...MOT...LOC 0233Z 172DEG 26KT 4287 9936 4291 9880
          4270 9838

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 060300
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
959 PM CDT FRI OCT 5 2007

NEC015-089-103-149-060330-
/O.CON.KLBF.SV.W.0493.000000T0000Z-071006T0330Z/
ROCK NE-HOLT NE-BOYD NE-KEYA PAHA NE-
959 PM CDT FRI OCT 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR EASTERN KEYA PAHA...BOYD...NORTHERN HOLT AND NORTHEASTERN ROCK
COUNTIES...

AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 137 MILE
MARKER 20 TO HIGHWAY 281 MILE MARKER 220 TO REDBIRD STATE WILDLIFE
MANANGEMENT AREA...OR ALONG A LINE EXTENDING FROM 23 MILES EAST OF
SPRINGVIEW TO SPENCER TO 21 MILES SOUTHEAST OF SPENCER...MOVING
NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 12 MILE MARKER 90...NAPER...MONOWI AND GROSS BY 1005 PM
  CDT...

BETWEEN 930 PM AND 940 PM CDT...HAIL UP TO AN INCH IN DIAMETER WAS 
REPORTED WITH THIS STORM 9 MILES NORTH NORTHWEST. IF YOU ARE IN THE 
PATH OF THE STORM...TAKE  IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

LAT...LON 4243 9872 4233 9919 4277 9943 4299 9936
      4301 9851 4295 9845 4290 9832 4258 9830
TIME...MOT...LOC 0259Z 230DEG 30KT 4293 9926 4297 9870
          4276 9828

$$

SPRINGER
000 
WWUS53 KLBF 060311
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1011 PM CDT FRI OCT 5 2007

NEC103-149-060321-
/O.CAN.KLBF.SV.W.0493.000000T0000Z-071006T0330Z/
ROCK NE-KEYA PAHA NE-
1011 PM CDT FRI OCT 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KEYA PAHA AND
NORTHEASTERN ROCK COUNTIES IS CANCELLED...

LAT...LON 4258 9830 4248 9871 4297 9921 4301 9851
      4295 9845 4290 9832
TIME...MOT...LOC 0311Z 230DEG 30KT 4299 9915 4303 9859
          4282 9817

$$

NEC015-089-060330-
/O.CON.KLBF.SV.W.0493.000000T0000Z-071006T0330Z/
HOLT NE-BOYD NE-
1011 PM CDT FRI OCT 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR BOYD AND NORTHEASTERN HOLT COUNTIES...

AT 1006 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY
12 MILE MARKER 90 TO HIGHWAY 281 MILE MARKER 220 TO 6 MILES SOUTHEAST
OF MONOWI...OR ALONG A LINE EXTENDING FROM 26 MILES WEST OF SPENCER
TO 7 MILES SOUTHWEST OF PICKSTOWN TO 25 MILES SOUTHEAST OF
PICKSTOWN...MOVING NORTHEAST AT 30 MPH.

LAT...LON 4258 9830 4248 9871 4297 9921 4301 9851
      4295 9845 4290 9832
TIME...MOT...LOC 0311Z 230DEG 30KT 4299 9915 4303 9859
          4282 9817

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 3:39 PM CDT, 5 hours 54 minutes earlier.

Area forecast discussion, Oct 5, 3:39 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CDT FRI OCT 5 2007

.DISCUSSION...
NEAR TERM MODELS IN GOOD AGREEMENT AND HAVE GOOD CONFIDENCE IN THE
FORECAST. MAIN CONCERNS WILL BE WIND ON SATURDAY AND TIMING OF
FROPA SATURDAY. IN THE NEAR TERM HAVE LOOKED AT WV AND LIGHTNING
OVERLAY WITH A DISTURBANCE MOVING THROUGH THE 4 CORNERS AREA INTO
THE PANHANDLE. WAVE HAS LOST ITS PUNCH ONCE IT CROSSED THE DIVIDE.
MAY BE ENOUGH INTERACTION WITH BOUNDARY IN THE PANHANDLE BUT HAVE
LEFT DRY FOR NOW. MODELS NOT DIGGING WEST COAST SYSTEM AS DEEP
TODAY WITH UPPER JET DRIVING AROUND THE SYSTEM AND LIMITING ITS
SOUTHERN TRACK. YESTERDAYS MODELS HAD SYSTEM DRIVING INTO 4
CORNERS SAT 12Z NOW INTO THE SALT LAKE VICINITY BUT ALL IN GOOD
AGREEMENT. WITH SYSTEMS FURTHER NORTH WARD DRIFT SURFACE GRADIENT
SLOW TO TIGHTEN AND WINDS WILL BE BORDERLINE ADVISORY ON SATURDAY
WITH THE MOST LIKELY AREA TO BE NORTH CENTRAL ZONES. PWS CONTINUE
ABOVE NORMAL WITH STRONG THETAE ADVECTION ACROSS SOUTHERN PLAINS
ON THE NOSE OF 50+KT LLJ OVERNIGHT INTO SATURDAY. HAVE DELAYED
ONSET OF PRECIPITATION IN THE NORTHWEST BUT INTRODUCED ISO POPS
ACROSS FORECAST AREA ALONG THE 850MB FRONT AND THE LLJ EARLY IN
THE AFTERNOON. FRONTAL PASSAGE WILL BE DELAYED TILL SATURDAY
EVENING AND HAVE GENERALLY FOLLOWED HPC QPF WITH SYSTEM AS IT
MOVES THROUGH WESTERN NEBRASKA SATURDAY EVENING. HAVE INCREASED
TEMPERATURES ON THE DAY SATURDAY. SETUP FOR SEVERE WEATHER AS
LINEAR SYSTEM MOVES INTO DEEP MOISTURE AND UPPER SUPPORT INDUCES
LIFT ACROSS THE AREA. MAIN THREAT LOOKS TO BE LARGE HAIL. AS H5
CLOSED LOW MOVES NORTHEAST LIFTING OVER WESTERN NEBRASKA SUNDAY A
STRONG WAVE WILL MOVE OUT OF THE SYSTEM WITH A SECONDARY AREA
THROUGH CENTRAL NEBRASKA WITH HEAVY RAIN SUNDAY AFTERNOON SUNDAY
EVENING BEFORE SYSTEM PULLS NORTHEAST. SOME UPPER 30S SUNDAY
MORNING OVER NORTHWEST PANHANDLE BUT SYSTEM NOT AS COLD.
PRECIPITATION ENDING MONDAY EVENING ACROSS WESTERN NEBRASKA WITH
TEMPERATURES REBOUNDING TUESDAY THROUGH FRIDAY AS SYSTEM DRIVING
INTO WEST COAST SHARPENS H5 RIDGE INTO CENTRAL PLAINS. DRY.

&&

.AVIATION...
VFR CONDITIONS SHOULD REMAIN IN PLACE ACROSS WESTERN NEBRASKA INTO
THE FRONT RANGE THROUGH THE NEXT 24 HOURS OR SO. STRENGTHENING LOW
PRESSURE ACROSS THE BLACK HILLS INTO EASTERN WYOMING WILL INCREASE
THE PRESSURE GRADIENT ACROSS WESTERN INTO CENTRAL NEBRASKA OVERNIGHT
LEAVING A SOMEWHAT MIX ENVIRONMENT IN PLACE...HOWEVER IF WINDS DO
DECREASE ENOUGH...A STRONG SOUTHWEST ORIENTED LLVL JET WILL LEAD TO
LOW LEVEL WIND SHEAR BY SUNRISE ON SUNDAY AS SFC WINDS WOULD BE
LIGHT AND BACKED TO THE EAST. THESE SAME WINDS WILL INCREASE THROUGH
THE DAY ON SATURDAY AS THEY MIX THE INVERSION OUT...WIND GUSTS OVER
35 MPH COULD BE POSSIBLE AND MAY BE HAZARD TO LIGHT AIRCRAFT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

POWER/13
Hazardous weather outlook, Oct 5, 3:38 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT FRI OCT 5 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-061200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
338 PM CDT FRI OCT 5 2007 /238 PM MDT FRI OCT 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

CONFIDENCE IS INCREASING FOR A POWERFUL STORM SYSTEM TO TRACK
THROUGH THE CENTRAL PLAINS THIS WEEKEND. THIS STORM SYSTEM
WILL PRODUCE HARSH AND RAPIDLY CHANGING WEATHER CONDITIONS LATE
SATURDAY...SUNDAY AND INTO MONDAY MORNING.

SATURDAY...A WIND ADVISORY MAY BE REQUIRED SATURDAY FOR SOUTH
WINDS OVER 30 MPH BUT A BIGGER CONCERN WILL BE THE POTENTIAL FOR
SEVERE THUNDERSTORMS LATE IN THE AFTERNOON AND IN THE EVENING.
LARGE HAIL AND WIND DAMAGE ARE THE PRIMARY CONCERN.

SATURDAY NIGHT...A POWERFUL COLD FRONT WILL DROP THROUGH ALL OR A
PORTION OF WESTERN AND NORTH CENTRAL NEBRASKA. NORTH WINDS OVER 30
MPH ARE POSSIBLE AND A WIND ADVISORY MAY BE REQUIRED LATE SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 10:29 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt31 min
Oct 6, 3:59 AM CDTWind AdvisoryLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more17 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.